Wyoming, 2019Flood in Wyoming, May 29, 2019
May 29, 2019 · NWS RIW · 1 event in 1 county or zone
A combination of rain and snow melt brought minor flooding along the Ten Sleep Creek.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A combination of rain and snow melt brought minor flooding along the Ten Sleep Creek.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at May 29, 2:39 AM MST, 1 hour 21 minutes earlier.
Area forecast discussion, May 29, 2:39 AM MST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
339 AM MDT Wed May 29 2019
.SHORT TERM...(Today and tonight)
Issued at 316 AM MDT Wed May 29 2019
Midlevel trough circulation centered in NE CO will continue to
trek northeastward across Nebraska through the day today. Models
continue to pick up on a vort lobe rotating westward around the
top of the trough and back down across western Wyoming today.
This will bring enough energy to continue the slight chances for
showers for far western Wyoming, especially around the Tetons this
afternoon. Gradual clearing for the northern zones from
Yellowstone eastward to Worland will allow temperatures to rise
into the 60s today. The remainder of the lower elevations will
keep cloud cover longer today, with highs in the mid to upper 50s.
.LONG TERM...(Thursday through Tuesday)
Issued at 316 AM MDT Wed May 29 2019
Thursday will be a wrestling match between high pressure over MT and
a closed low over northern CA/NV. Expect isolated to scattered
showers and thunderstorms in the west and dry conditions with mostly
sunny skies elsewhere. Friday the cut off low will dig further south
and a broad area of ridging will move over the FA. A series of
shortwave troughs propagating through the ridge will bring enough
instability for afternoon showers and thunderstorms across west and
north WY through Monday. Saturday looks like it will be the most
widespread day of activity as we transition to the windward side of
the ridge. A trough will push across southern Canada on Tuesday and
Wednesday but models disagree on how far south it will dig. GFS is
furthest south but most other models keep the energy further north
and most of the impact in MT. For now leaning to sparse activity for
Tuesday and Wednesday.
Temperatures will start steady trend through the weekend with highs
getting warmer each day, finally seeing temperatures slightly above
normal. High temperatures over the weekend will be in the mid to
upper 70s east of the divide. Portions of the Bighorn Basin may even
hit the 80s on Sunday and Monday. West of the Divide will reach the
upper 60s to lower 70s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
MVFR conditions will remain a possibility from KCPR extending
southeast across the area from KRIW with borderline MVFR ceilings
possible until around 12Z into the KRKS area. VFR conditions are
then expected across the area through the rest of the forecast
period. Winds will be variable at most locations through the
afternoon and will become more southerly by around 01Z Thursday
evening especially east of the Divide.
Please refer to Aviation Weather Center products for more
information on icing and turbulence forecasts.
&&
.FIRE WEATHER...
Issued AT 316 AM MDT Wed May 29 2019
Fire weather concerns remain lower through the upcoming weekend
due to remnant moisture from earlier precipitation, lighter
winds, and only modest drying across the state.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Straub
LONG TERM...Hulme
AVIATION...Troutman
FIRE WEATHER...Straub
Hazardous weather outlook, May 29, 1:59 AM MST, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Riverton WY
259 AM MDT Wed May 29 2019
WYZ001>020-022>030-300900-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
259 AM MDT Wed May 29 2019
This Hazardous Weather Outlook is for Western and Central
Wyoming.
.DAY ONE...Today and Tonight.
Isolated afternoon and evening thunderstorms in western Wyoming.
Please see Winter Storm Warnings and Flood Watches for the latest
information.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday through Sunday...Isolated to scattered afternoon and
evening thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
Flood, Washakie
- When
- May 29, 4:00 AM MST to 10:00 PM MST
- Where
- Washakie County, 1.15 mi NNW of Ten Sleep Arpt to 1.18 mi NNW of Ten Sleep Arpt
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Trained Spotter
- Coordinates
- 44.034, -107.442
A trained spotter reported minor flooding along Ten Sleep Creek. The water remained in low lying areas and caused no damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, May 29, 20191 death · $220,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in Texas, May 29, 20191 injured · $2.2 million · EF2 · 25 events
- Hail and Damaging Winds in West Virginia, May 29, 20191 death · $141,000 · 78 kt wind · 25 events
- Tornadoes and Damaging Winds in Texas, May 29, 2019$301,000 · EF2 · 8 events
- Flash Flooding in Pennsylvania, May 29, 20191 death · 8 events
- Flash Flooding and Flooding in Pennsylvania, May 29, 2019$6.1 million · 50 kt wind · 26 events
- Hail and Damaging Winds in Pennsylvania, May 29, 2019$183,000 · 1.75 in hail · 42 events
- Tornadoes and Hail in Iowa, May 29 to 30, 20191 injured · $50,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, May 29, 2019$245,000 · 1.25 in hail · 21 events
- Flash Flooding and Hail in Oklahoma, May 29, 2019$309,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in West Virginia, May 29, 2019$297,000 · 1 in hail · 8 events
- Tornado and Flash Flooding in Arkansas, May 29, 2019$140,000 · EF0 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823983.